Desperation: I have an adverse reaction... - British Heart Fou...

British Heart Foundation

24,854 members16,566 posts

Desperation

epiphone
epiphone

I have an adverse reaction to every attempt by the Specialist or my GP to helping my condition with medication. When I ask why, I am told 'it is the condition', which makes me wonder how quickly HF can progress? To make sense about what is happening to me, it would be good to know if anyone has experienced rapid deterioration within weeks of being diagnosed.

4 Replies

Hi there I'm 60 and have HF was diagnosed in May. It is frustrating but I know what you mean I do feel worse but it is the meds I think that make you feel like this until dosage and rehab are achieved. We forget sometimes What HF causes and that we have to except we have it for life. Just trust in the doctors they are the experts work with them. Hope you feel better soon take care xx

I am sorry to read this epiphone. I hope you find something that helps.

Has anyone with HF tried the WFPB diet? Did it help or not?

I’m struggling some 8 weeks after diagnosis. I’ve gone downhill rapidly on the medication so have been told to have a break for 5 days. The break starts tomorrow, I have my fingers crossed.

Heart failure can have an up-and-down course and you can go from 'compensated' (i.e. your body is coping is with the reduced heart function) to 'decompensated' (when it isn't) quickly. Higher medication doses is generally the answer to get back to being compensated. If you feel worse you need to let your heart failure nurse know.

My husband was also told to have a very low salt diet and weigh himself first thing daily so that he would know when he was retaining fluid and could alert his HF nurse before it started affecting his breathing.

I see from your previous posts you have been having problems with the drugs. If possible it's important to keep the doses up. While the diuretics are there to control symptoms and are kept as low as necessary ( and often need to be lowered as the other drugs are raised, the beta-blockers and ACE inhibitors are the drugs that increase survival and help the heart (and thus also in time improve the way you feel) - they are not just for high blood pressure. My husband had low BP too.

Maybe you would find it helpful to talk to the BHF nurse helpline?

You may also like...